Iowa, 2015

Winter Storm in Iowa, November 20 to 21, 2015

November 20 to 21, 2015 · NWS DMX · 31 events in 31 counties and zones

Low pressure was working its way off the Rockies and eastward along the Nebraska/Kansas border through the day Friday (20th). Ahead of the surface low pressure, the state primarily remained in easterly to southeasterly flow, but was able to boost dewpoints up into the upper 20s and low 30s.

Where it happened

Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Low pressure was working its way off the Rockies and eastward along the Nebraska/Kansas border through the day Friday (20th). Ahead of the surface low pressure, the state primarily remained in easterly to southeasterly flow, but was able to boost dewpoints up into the upper 20s and low 30s. Mid-morning Friday the low pressure center remained in south-central Nebraska, but snowfall was beginning in northwest Iowa in conjunction with a theta-e push. Through the day the low pressure center moved eastward near the Nebraska-Kansas border before taking a southeast turn in the late afternoon and across northeast Kansas. All the while, snowfall spread eastward across the northern half of Iowa. Heaviest snowfall generally fell between 18z Friday and 06z Saturday. By late morning Saturday snowfall had exited the state.

In the end, a swath of snowfall of 6-12 inches ran across the northern third to half of the state. Greatest amounts resided in northwest Iowa, but within our CWA greatest amounts were 13 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Nov 20, 5:50 AM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Nov 20, 5:50 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
550 AM CST FRI NOV 20 2015

.SHORT TERM /TODAY/...
ISSUED AT 339 AM CST FRI NOV 20 2015

WATER VAPOR SHOW THE SHORTWAVE THAT WILL AFFECT IOWA QUITE WELL.
THE WAVE SORT OF HAS A DOUBLE STRUCTURE TO IT AND IS CURRENTLY OVER
THE ROCKIES AND WILL BE INTO WESTERN IOWA BY MID TO LATE AFTERNOON.
VERY STRONG FORCING AHEAD OF THIS FEATURE WILL WORK INTO IOWA BY
18Z.  CLOUDS WILL BE ON THE INCREASE THIS MORNING AND WHILE PRECIP
CHANCES WILL BE LOW AND MAINLY CONFINED TO THE NORTH...THEY WILL
RAMP UP QUICKLY IN THE AFTERNOON.  THE MODELS HINT AT TWO AREAS OF
PRECIP...LIKELY ASSOCIATED TO THE DISTINCT NORTHERN AND SOUTHERN
PORTIONS OF THE WAVE THAT APPEARS ON WATER VAPOR.  PREVIOUS MODEL
RUNS OF THE GFS AND TO SOME EXTENT THE HI-RES MODELS HAD TWO AREAS
OF FORCING...ONE ACROSS THE HIGHWAY 20 CORRIDOR AND ONE ACROSS
SOUTHERN IOWA BUT THE 00Z RUNS HAVE BLURRED THIS FEATURE AND JUST
HAVE A LARGE HOMOGENEOUS AREA OF FORCING LIFTING ACROSS THE STATE.
STILL THINK THERE WILL BE TWO AREAS OF PRECIP THOUGH AND AS
SUCH...HIGHER QPF AMOUNTS ACROSS SOUTHERN IOWA THAN PREVIOUSLY
THOUGHT.  HOWEVER TEMPS WILL BE A LITTLE WARMER ACROSS THE FAR SOUTH
SO PRECIP SHOULD BE RAIN FOR A LONGER PERIOD OF TIME.  TEMPERATURES
ALOFT HOWEVER ARE VERY COLD SO AT LEAST ACROSS THE NORTH AND
CENTRAL...PRECIP SHOULD BE SNOW OR AT MOST A VERY QUICK CHANGEOVER
FROM RAIN TO SNOW WITH SNOW AMOUNTS OF SEVERAL INCHES ALREADY BY
00Z.

THERE IS ADMITTEDLY SOME CONCERN WITH WARM ROAD/GROUND TEMPS
PRODUCING SOME MELTING AND HINDERING TOTAL ACCUMULATIONS HOWEVER
WITH THE DEEP COLD AIR ALOFT AND COOLING WITH THE MODERATE TO HEAVY
AT TIMES SNOWFALL ANY MELTING SHOULD BE MINIMAL.  LATEST ANALYSIS
HAS TRACK OF HEAVIER SNOW JUST A BIT FURTHER SOUTH.  AS SUCH WE
NEEDED TO ADD A TIER OF COUNTIES TO THE WARNING ACROSS OUR SOUTH AND
ALSO PUT AN ADVISORY BORDERING THE WARNING FOR SLIGHTLY LESS SNOW
ACCUMULATIONS.  ANOTHER CONCERN ARE FOR STRONG WINDS ON THE BACK
SIDE OF THIS SYSTEM.  AS THE WAVE LIFTS OUT LATER THIS EVENING AND
TONIGHT NORTH TO NORTHWEST WIND AT 15 TO 25 MPH WILL FOLLOW CAUSING
AT LEAST SOME BLOWING AND DRIFTING OF SNOW.  QPF HAS BEEN A BIT OF A
HEADACHE AS IT REALLY VARIES BETWEEN MODELS BUT IN GENERAL MORE THAN
A HALF INCH OF LIQUID IS FORECAST TO FALL AND WITH SNOW RATIOS FROM
13:1 TO AROUND 15:1 THERE SHOULD BE A BELT OF 7 TO 9 INCHES MOST
LIKELY BETWEEN THE HIGHWAY 20 AND 30 CORRIDORS.  THE BULK OF THE
SNOW WILL FALL BETWEEN 3 PM AND 9 PM BEFORE TAPERING OFF SOME BUT
SOME OF THE MODELS ARE INDICATING THAT THE SURFACE LOW MAY DEEPEN
ACROSS THE SOUTHEAST.  THIS WOULD MAINLY AFFECT EASTERN IOWA BUT
HIGHER DEF ZONE PRECIP COULD AFFECT OTTUMWA AND OTHER LOCATIONS
ACROSS OUR SOUTHEAST...WHICH WAS ANOTHER REASON WE DROPPED THE
WARNING ONE MORE TIER OF COUNTIES.  FIRST WINTER STORM OF THE SEASON
WILL BE AN INTERESTING ONE.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 339 AM CST FRI NOV 20 2015

THE BEGINNING OF THE LONG TERM WILL BE QUITE EVENTFUL AS A WINTER
STORM WILL BE IN FULL SWING ACROSS MUCH OF THE STATE.
AFTERWARDS...THE FIRST FRIGID TEMPERATURES OF THE SEASON SET IN FOR
THE WEEKEND. EARLY WEEK WILL BE PLEASANT BY SEASON STANDARDS...PRIOR
TO A POTENTIAL MESSY THANKSGIVING DAY AND BLACK FRIDAY.

FRI EVENING THROUGH SAT MORNING...BY FRIDAY EVENING A NUMBER OF
FORCING MECHANISMS WILL HAVE COME TOGETHER TO PROVIDE THE STATE WITH
BOUTS OF MODERATE TO HEAVY SNOWFALL. ONCE AGAIN...PICK YOUR FORCING
AND IT IS LIKELY TO PLAY A ROLE IN THIS EVENT. BY THIS
POINT...FORCING FROM THETA-E/WAA...FRONTOGENESIS...UPPER
LEVEL/QG...AND ISENTROPIC LIFT WILL ALL BE WORKING IN CONJUNCTION TO
RESULT IN RATHER IMPRESSIVE LIFT. THE BEST OVERLAP OF LIFTING
MECHANISMS LIES IN THE LOWER LEVELS...AROUND AND BELOW 700MB...WHICH
JIVES WITH CURRENT SNOWFALL/PRECIP LOCATION. IN GENERAL...ONE OF
MORE IMPRESSIVE THINGS TO NOTE WITH THIS SYSTEM IS DEPTH OF THE
FORCING AND THE OVERLAP OF BOTH THE THERMODYNAMIC AND KINEMATIC
FACTORS.

A COUPLE OF FACTORS THAT MAY INHIBIT AT LEAST SOME SNOWFALL
ACCUMULATIONS AS THE SYSTEM TRACKS E/SE WILL BE THE SATURATING OF
LOW LEVELS...GROUND/SOIL TEMPERATURES...AND THE RAIN/SNOW
TRANSITION. LOOKING AT THE LOW LEVELS FIRST...DRY AIR UP TO AROUND
750-800MB WILL HAVE TO BE SATURATED FROM THE TOP DOWN GIVEN THE
LACK OF LOW LEVEL MOISTURE TRANSPORT. AS SUCH...SNOWFALL ONSET MAY
BE DELAYED...HOWEVER GIVEN THE SIGNIFICANT LIFT IN
PLACE...SATURATION SHOULD BE FAIRLY QUICK. CURRENTLY 4 INCH SOIL
TEMPERATURES RESIDE IN THE LOW 40S...AND MAY AIDE IN SOME SNOW
MELT PRIOR TO STICKING TO THE GROUND. HOWEVER...WITH CLOUD COVER
EXPECTED THROUGH THE DAY AND BELOW FREEZING TEMPERATURES...SURFACE
TEMPERATURES MAY NOT RISE MUCH...IF AT ALL AND LIMIT ANY INITIAL
MELTING. LASTLY...TEMPERATURES WILL WARRANT A RAIN/SNOW TRANSITION
ACROSS SOUTHERN IOWA THAT WILL LIKELY BE QUICK GIVEN COLD
TEMPERATURES QUICKLY MOVING IN. CONFIDENCE IN LOCATION AND TIMING
OF THE TRANSITION IS SOMEWHAT LOW DUE TO NOW KNOWING HOW QUICKLY
THE COLUMN WILL SATURATE/EVAPORATIVELY COOL AND ULTIMATELY HOW
WARM THE SOUTH WILL GET. REGARDLESS OF THE FACTORS
ABOVE...SIGNIFICANT SNOWFALL IS EXPECTED ACROSS LARGE PORTIONS OF
IOWA...AND WILL RESULT IN HAZARDOUS TRAVEL...INCLUDING DURING
EVENING COMMUTES.

SAT AFTERNOON AND ONWARD...THE PREVIOUSLY OUTLINED SYSTEM WILL MOVE
OUT QUICKLY...AND LEAVE IN ITS WAKE COLD TEMPERATURES ALONG WITH THE
SNOW. WEEKEND TEMPS WILL GENERALLY STRUGGLE TO GET ABOVE FREEZING
FOR MUCH OF THE STATE...INCLUDING LOWS SUNDAY MORNING IN THE SINGLE
DIGITS FOR MUCH OF THE NORTHERN HALF OF THE STATE. TO BEGIN THE WEEK
FLOW WILL TRANSITION FROM ROUGHLY ZONAL TO SOUTHWESTERLY BY MID
WEEK...RESULTING IN HIGHS BACK INTO THE 40S AND LOW 50S.
THANKSGIVING AND BLACK FRIDAY MAY SEE SOME TRICKY WEATHER WITH
RAIN/SNOW POSSIBLE. GIVEN GOOD MODEL CONSENSUS THAT FAR OUT FOR A
FEW RUNS NOW...IT MAY BE PRUDENT TO EXAMINE POTENTIAL TRAVEL HAZARDS
AND BUMPS IN POPS IN THE COMING CYCLES.

&&

.AVIATION...20/12Z
ISSUED AT 550 AM CST FRI NOV 20 2015

CIGS FORECAST TO BECOME IFR BETWEEN 18Z TO 21Z WEST AND AFT 21Z EAST
AND LIFR AFT 00Z. EXPECTING AT LEAST PERIODS OF 1/2SM SN ACROSS ALL
TAF LOCATIONS.  ACCUMULATING SNOWFALL MOST LOCATIONS...ESPECIALLY
KFOD...KALO... KDSM...LESSER AT KMCW. KOTM MAY SEE IMPACTS INCREASE
BETWEEN 02-12Z 11/22.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 6 AM CST
SATURDAY FOR AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CERRO GORDO-
DALLAS-FRANKLIN-GRUNDY-GUTHRIE-HAMILTON-HARDIN-JASPER-MADISON-
MAHASKA-MARION-MARSHALL-POLK-POWESHIEK-STORY-TAMA-WARREN-WORTH.

WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 AM CST
SATURDAY FOR CALHOUN-CARROLL-CRAWFORD-EMMET-GREENE-HANCOCK-
HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-
WRIGHT.

WINTER WEATHER ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM CST
SATURDAY FOR ADAIR-ADAMS-CASS-UNION.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
SATURDAY FOR APPANOOSE-CLARKE-DAVIS-LUCAS-MONROE-WAPELLO-WAYNE.

&&

SHORT TERM...FAB
LONG TERM...CURTIS
AVIATION...FAB
Hazardous weather outlook, Nov 20, 3:59 AM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
359 AM CST FRI NOV 20 2015

IAZ092>094-211000-
TAYLOR-RINGGOLD-DECATUR-
359 AM CST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...THOUGH AN INCH OR
TWO OF SNOW MAY BEEN SEEN THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL REPORTS
ARE ALWAYS APPRECIATED.

IAZ070-071-081>086-095>097-211000-
CASS-ADAIR-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-WAYNE-
APPANOOSE-DAVIS-
359 AM CST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL REPORTS
ARE ALWAYS APPRECIATED.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-072>075-211000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
359 AM CST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL REPORTS
ARE ALWAYS APPRECIATED.

CURTIS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

31 winter storm. Local standard time, as filed.

Winter Storm, Emmet

When
November 20, 10:00 AM CST to 10:00 PM CST
Where
Emmet forecast zone
Reported by
COOP Observer
Coordinates
43.378, -94.678 (the zone’s center; the record gives no point)

Winter Storm, Palo Alto

When
November 20, 10:00 AM CST to 10:00 PM CST
Where
Palo Alto forecast zone
Reported by
COOP Observer
Coordinates
43.082, -94.678 (the zone’s center; the record gives no point)

Winter Storm, Pocahontas

When
November 20, 10:00 AM CST to 10:00 PM CST
Where
Pocahontas forecast zone
Reported by
COOP Observer
Coordinates
42.734, -94.679 (the zone’s center; the record gives no point)

Winter Storm, Sac

When
November 20, 10:00 AM CST to 10:00 PM CST
Where
Sac forecast zone
Reported by
COOP Observer
Coordinates
42.386, -95.105 (the zone’s center; the record gives no point)

Winter Storm, Calhoun

When
November 20, 10:00 AM CST to November 21, 12:00 AM CST
Where
Calhoun forecast zone
Reported by
COOP Observer
Coordinates
42.385, -94.640 (the zone’s center; the record gives no point)

Winter Storm, Kossuth

When
November 20, 10:00 AM CST to November 21, 12:00 AM CST
Where
Kossuth forecast zone
Reported by
COOP Observer
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

Winter Storm, Humboldt

When
November 20, 10:00 AM CST to November 21, 12:00 AM CST
Where
Humboldt forecast zone
Reported by
COOP Observer
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

Winter Storm, Webster

When
November 20, 10:00 AM CST to November 21, 12:00 AM CST
Where
Webster forecast zone
Reported by
COOP Observer
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

Winter Storm, Hancock

When
November 20, 11:00 AM CST to November 21, 3:00 AM CST
Where
Hancock forecast zone
Reported by
COOP Observer
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

Winter Storm, Wright

When
November 20, 11:00 AM CST to November 21, 3:00 AM CST
Where
Wright forecast zone
Reported by
COOP Observer
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

Winter Storm, Greene

When
November 20, 11:00 AM CST to November 21, 12:00 AM CST
Where
Greene forecast zone
Reported by
COOP Observer
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

Winter Storm, Winnebago

When
November 20, 11:00 AM CST to November 21, 12:00 AM CST
Where
Winnebago forecast zone
Reported by
COOP Observer
Coordinates
43.378, -93.734 (the zone’s center; the record gives no point)

Winter Storm, Hamilton

When
November 20, 2:00 PM CST to November 21, 3:00 AM CST
Where
Hamilton forecast zone
Reported by
COOP Observer
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

Winter Storm, Boone

When
November 20, 2:00 PM CST to November 21, 3:00 AM CST
Where
Boone forecast zone
Reported by
COOP Observer
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

Winter Storm, Dallas

When
November 20, 2:00 PM CST to November 21, 3:00 AM CST
Where
Dallas forecast zone
Reported by
COOP Observer
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

Winter Storm, Polk

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Polk forecast zone
Reported by
COOP Observer
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Winter Storm, Story

When
November 20, 2:00 PM CST to November 21, 3:00 AM CST
Where
Story forecast zone
Reported by
COOP Observer
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

Winter Storm, Worth

When
November 20, 2:00 PM CST to November 21, 3:00 AM CST
Where
Worth forecast zone
Reported by
COOP Observer
Coordinates
43.377, -93.261 (the zone’s center; the record gives no point)

Winter Storm, Cerro Gordo

When
November 20, 2:00 PM CST to November 21, 3:00 AM CST
Where
Cerro Gordo forecast zone
Reported by
COOP Observer
Coordinates
43.082, -93.261 (the zone’s center; the record gives no point)

Winter Storm, Franklin

When
November 20, 2:00 PM CST to November 21, 3:00 AM CST
Where
Franklin forecast zone
Reported by
COOP Observer
Coordinates
42.733, -93.262 (the zone’s center; the record gives no point)

Winter Storm, Hardin

When
November 20, 2:00 PM CST to November 21, 3:00 AM CST
Where
Hardin forecast zone
Reported by
COOP Observer
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

Winter Storm, Butler

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Butler forecast zone
Reported by
COOP Observer
Coordinates
42.732, -92.790 (the zone’s center; the record gives no point)

Winter Storm, Grundy

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Grundy forecast zone
Reported by
COOP Observer
Coordinates
42.402, -92.791 (the zone’s center; the record gives no point)

Winter Storm, Marshall

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Marshall forecast zone
Reported by
COOP Observer
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

Winter Storm, Jasper

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Jasper forecast zone
Reported by
COOP Observer
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

Winter Storm, Bremer

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Bremer forecast zone
Reported by
COOP Observer
Coordinates
42.775, -92.318 (the zone’s center; the record gives no point)

Winter Storm, Black Hawk

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Black Hawk forecast zone
Reported by
COOP Observer
Coordinates
42.470, -92.309 (the zone’s center; the record gives no point)

Winter Storm, Tama

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Tama forecast zone
Reported by
COOP Observer
Coordinates
42.080, -92.532 (the zone’s center; the record gives no point)

Winter Storm, Madison

When
November 20, 2:00 PM CST to November 21, 3:00 AM CST
Where
Madison forecast zone
Reported by
COOP Observer
Coordinates
41.331, -94.016 (the zone’s center; the record gives no point)

Winter Storm, Warren

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Warren forecast zone
Reported by
COOP Observer
Coordinates
41.334, -93.561 (the zone’s center; the record gives no point)

Winter Storm, Poweshiek

When
November 20, 2:00 PM CST to November 21, 6:00 AM CST
Where
Poweshiek forecast zone
Reported by
COOP Observer
Coordinates
41.686, -92.531 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2015Every state in 2015This day in weather historyWarnings in Iowa, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605075, 605076, 605077, 605078, 605079, 605080, 605081, 605082, 605083, 605084, 605086, 605173, 605085, 605087, 605088, 605089, 605090, 605091, 605092, 605093, 605094, 605095, 605096, 605097, 605098, 605099, 605100, 605101, 606215, 606216, 606217.